|Just started - nausea, nausea
Jan 15, 2004
I had to stop treatment after just 6 days due to persistant nausea, jaundice, and high bilirubin level of over 5(a ten-fold increase). I was taking combivir, reyataz, and norvir. My question is what do you think was causing the nausea, the AZT or the bilirubin?
I have good CD4 counts (above 800) so I am going to go off treatment for now. When I need to go back on what would be a good combination to prevent a reoccurance of the nausea? I don't think I want to take Reyataz again, but I am resistant to all non-nucs. Are there any less toxic nucs for those of us who get so sick on combivir?
| Response from Dr. Henry
I would suspect that the AZT or Norvir might have contributed to the nausea. Kaletra or ritonavir + phosamprenavir would be a good anchor for your next regimen along with several NRTIs (but not AZT perhaps)such as 3TC or FTC and ddI or abacavir. I often prescibe Marinol or Reglan during the first month on treatment until the stomack settles down. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- When You Have Hiv When Do You Lose Your Appetite?
- Hiv Negative Top With Positive Bottom Bareback
- What Kind Of Skin Rash Is Associated With Hiv?
- Can You Get Hiv From Touching In Steam Room?
- Does Testim Have An Effect On Shoulder Joints?
- Why Is Pcr Detection More Sensitive For Hiv Detection?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.